Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 25, 2019, 9:52 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2019, 9:52 PM CDT (02:52 UTC)
- Expired
- Sep 25, 2019, 10:25 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
908
WUUS54 KTSA 260252
SVRTSA
OKC105-147-260345-
/O.NEW.KTSA.SV.W.0313.190926T0252Z-190926T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
952 PM CDT Wed Sep 25 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Washington County in northeastern Oklahoma...
Northern Nowata County in northeastern Oklahoma...
* Until 1045 PM CDT.
* At 952 PM CDT, a severe thunderstorm was located 3 miles north of
Copan, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
South Coffeyville... Copan...
Lenapah... Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3682 9549 3683 9593 3693 9600 3700 9600
3700 9546
TIME...MOT...LOC 0252Z 238DEG 12KT 3695 9592
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
782
WWUS54 KTSA 260325
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1025 PM CDT Wed Sep 25 2019
OKC105-147-260334-
/O.CAN.KTSA.SV.W.0313.000000T0000Z-190926T0345Z/
Washington OK-Nowata OK-
1025 PM CDT Wed Sep 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON AND
NORTHERN NOWATA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3682 9549 3683 9593 3693 9600 3700 9600
3700 9546
TIME...MOT...LOC 0323Z 238DEG 12KT 3701 9581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:50 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 25, 9:50 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Wed Sep 25 2019 ...UPDATE... .DISCUSSION... Thunderstorm initiation continued across Northern Oklahoma this evening along an elevated instability axis stretched across a remnant outflow boundary positioned from North Central to Northeast Oklahoma. At the same time...additional thunderstorms were developing along/ahead of a cold front across Southeast Kansas approaching Northeast Oklahoma. The storms along the outflow boundary will have the potential for locally strong to marginally severe winds and some hail...while the main severe potential overnight will be associated with the convection along/ahead of the approaching cold front. Overnight tonight...ongoing thunderstorms along the outflow boundary are expected to join up with the storms along the cold front across Northeast Oklahoma and push southeastward through the CWA. Locally damaging winds and also a limited hail threat will be possible into the overnight hours with this activity. The greater potentials looks to be across Northeast Oklahoma into Northwest Arkansas. A severe thunderstorm watch has been issued until 10z for much of the CWA. The frontal boundary looks to stall across the northern half of the CWA during the night which could allow for training storms as convection has ample amounts of low level moisture to work with. In response...periods of very heavy rainfall are forecast overnight. 1-2+ inches of rainfall are possible with locally higher amounts across mainly Northeast Oklahoma into Northwest Arkansas. These rains on top of recent rains will allow for flash flood conditions to be possible. Thus...will continue with the current flash flood watch through 12z. There still may be a need to expand the watch southeastward south of Interstate 40 and will monitor conditions as the heavy rain axis sets up. With the convection and frontal boundary stalling over the region...low temps tonight look to range from the mid 60s near the Kansas border to the upper 60s and lower 70s south of the stall frontal boundary. For the evening update...have adjusted pops/wx based on ongoing radar trends and the mentioned above with slight tweaks to hourly temp/dewpoint/sky/wind grids based on latest trends/obs. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 74 88 / 80 30 0 10 FSM 72 87 70 88 / 90 40 0 0 MLC 70 88 71 87 / 60 30 0 0 BVO 64 82 72 88 / 80 30 10 20 FYV 66 81 69 83 / 90 50 0 0 BYV 65 81 69 86 / 90 40 10 0 MKO 69 85 72 87 / 80 40 0 0 MIO 64 82 71 85 / 90 30 0 10 F10 69 87 72 88 / 70 30 0 10 HHW 72 89 70 87 / 40 60 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 7 AM CDT Thursday for OKZ054>063-067>069. AR...Flash Flood Watch until 7 AM CDT Thursday for ARZ001-002-010-011. && SHORT TERM...20
Hazardous weather outlook, Sep 25, 5:12 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 512 PM CDT Wed Sep 25 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 512 PM CDT Wed Sep 25 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing With Main Threat After 10 PM. FLASH FLOOD. RISK...Elevated. AREA...North of Interstate 40. ONSET...After 10 PM. HEAVY RAIN. RISK...Significant. AREA...North of Interstate 40. ONSET...After 10 PM. AREA AT GREATEST RISK...Far Northeast Oklahoma into Far Northwest Arkansas. DANGEROUS HEAT. RISK...Limited. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... A surface boundary leftover from the morning activity remained positioned across the region late this afternoon. Strong surface heating combined with ample amounts of low level moisture interacting with the boundary could allow for a few strong to marginally severe storms to develop into the evening hours. The greater potential into the early evening hours is expected across northeast Oklahoma into northwest Arkansas. The main threat for severe weather will likely be late this evening into the overnight hours as additional storms develop across far northeast Oklahoma and far northwest Arkansas along an approaching frontal boundary. A few thunderstorms will be capable of producing hail to the size of quarters and damaging wind gusts to 65 mph. Thunderstorms are expected to continue through much of tonight, pushing south and east and transitioning to a heavy rain threat, including the potential for flash flooding. A flash flood watch is in effect from 10 PM through 7 AM tonight for much Northeast Oklahoma and far Northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY AND TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Thursday morning with the greater potential across southeast Oklahoma into west central Arkansas. Locally heavy rainfall will again be possible. Precipitation is forecast to taper off by Thursday evening with a brief dry period expected into Friday afternoon. Northwesterly flow aloft will develop by late Friday and continue through much of the weekend, leading to a continued thunderstorm potential. By early next week, a building ridge will result in warm and dry weather. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 25, 9:21 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 921 PM CDT Wed Sep 25 2019 OKZ061-062-067-260245- Rogers OK-Mayes OK-Wagoner OK- 921 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN MAYES AND NORTH CENTRAL WAGONER COUNTIES UNTIL 945 PM CDT... At 921 PM CDT, a strong thunderstorm was located 5 miles southeast of Verdigris, moving northeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Claremore... Catoosa... Verdigris... Chouteau... Inola... Taiwah... Tiawah... Sportsmen Acres Community... Mazie... Murphy... This includes Interstate 44 between mile markers 238 and 260. LAT...LON 3603 9566 3622 9576 3643 9547 3614 9519 TIME...MOT...LOC 0221Z 244DEG 21KT 3617 9562
Special weather statement, Sep 25, 9:45 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 945 PM CDT Wed Sep 25 2019 OKZ057-058-260330- Craig OK-Ottawa OK- 945 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND NORTHERN OTTAWA COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, a strong thunderstorm was located 5 miles southwest of Chetopa, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Baxter Springs... Commerce... Quapaw... Welch... Wyandotte... Treece... Picher... Ottawa... Cardin... Twin Bridges State Park... This includes Interstate 44 between mile markers 305 and 319. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for northeastern Oklahoma. LAT...LON 3678 9472 3690 9527 3700 9525 3700 9468 TIME...MOT...LOC 0245Z 278DEG 23KT 3698 9517
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:57 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 13 hr |
| Sep 25, 9:21 PM CDT | Special Weather Statement | TSA | Rogers | 24 min |
| Sep 25, 9:45 PM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| Sep 25, 10:00 PM CDT | Special Weather Statement | TSA | Ottawa | 45 min |
| Sep 25, 10:09 PM CDT | Special Weather Statement | TSA | Craig | 36 min |
| Sep 25, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 50 min |
| Sep 25, 10:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| Sep 25, 10:40 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 50 min |
| Sep 25, 10:44 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Ottawa | 3 hr |
| Sep 25, 10:59 PM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| Sep 25, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 34 min |
| Sep 25, 11:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Sep 25, 11:16 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Sep 25, 11:28 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Washington | 3 hr |
| Sep 25, 11:32 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa, Washington | 43 min |
| Sep 25, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 49 min |
| Sep 25, 11:48 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 27 min |
| Sep 25, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 26 min |
| Sep 26, 12:06 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Sep 26, 12:09 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Rogers, Washington | 51 min |
| Sep 26, 12:12 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 33 min |
| Sep 26, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 39 min |
| Sep 26, 12:34 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 41 min |
| Sep 26, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Osage, Pawnee, Rogers, Tulsa and 2 more | 46 min |
| Sep 26, 1:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 43 min |
| Sep 26, 1:30 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Sep 26, 1:43 AM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Sep 26, 1:56 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 49 min |
| Sep 26, 2:26 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 49 min |
| Sep 26, 3:57 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 48 min |
| Sep 26, 5:40 AM CDT | Areal Flood Advisory | TSA | Osage, Tulsa | 3 hr |
| Sep 26, 6:30 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 3 hr |
| Sep 26, 7:11 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 5 hr |
| Sep 26, 8:49 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Sep 26, 9:35 AM CDT | Areal Flood Advisory | TSA | Latimer, McIntosh, Okfuskee, Pittsburg | 115 min |
| Sep 26, 10:36 AM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.